Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Experiencing heart pain. Having head and chest cold, coughing up green flem. Chewing asprin. Could this be a virus in heart?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
Question
Hi, I am a 51 year old woman I am experiencing heart pain, like someone is squeezing my heart every 20 seconds,
and its quite painful. I am fairly healthy, but the last week, I've had a head and chest coldI, with coughing up green flem.
I am feeling better, but my heart has been having this pain for about four days. Could it be a virus in my heart? My girlfriend had that before, and had to get a pace maker. I have been chewing 2 asprin in am, and 2 asprin in pm. I heard if you had heart pain, to chew asprin. What else should I consider?
Posted Wed, 21 Aug 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Pankaj Malhan 43 minutes later
Hi

Thanks for asking.

Heart pain or chest pain can be a very serious condition needing proper investigations and treatment as a small negligence can lead to potentially fatal consequences.

You seem to have a cold and green sputum, sometimes it is associated with the swelling in the linings of the lungs (pleuritis) and even the heart (pericarditis).

I think you need to see a doctor to schedule some some tests for your heart including EKG,Some blood tests and Echocardiography and X XXXXXXX of the chest.

It is not advisable to keep on taking the aspirin without establishing a diagnosis especially if the symptom is chest pain.

Thanks.

Please let me know if you need further information.

Above answer was peer-reviewed by
 
Follow-up: Experiencing heart pain. Having head and chest cold, coughing up green flem. Chewing asprin. Could this be a virus in heart? 46 hours later
Dear Dr. XXXXXXX XXXX,

Thank-you very much for your insightful answer. I will get my heart checked out
by the doctor. I did some research on pericarditis, and it seems this is a high possibility. My mom has a refill of DOXYCYCLINE HYCLATE 100 mg cap, 2x a day for her bronchitis she had last month. Do you think I could start taking that until I can get an appt. which is usually two weeks out? I'm thinking it could kill the infection perhaps in my lungs, and around my heart?
 
 
Answered by Dr. Pankaj Malhan 1 hour later
This is not advisable.

Doxycycline is an antibiotic used only if there is an infection,you can take only aspirin or paracetamol for the pain, no other medication without proper diagnosis is advisable.
Above answer was peer-reviewed by
 
Follow-up: Experiencing heart pain. Having head and chest cold, coughing up green flem. Chewing asprin. Could this be a virus in heart? 3 days later
I did have a normal EKG the other day, and my heart has stopped hurting. I am still going to have everything checked out at my heart appointment next week. Thank you for all your great advice.

Sincerely,
XXXX XXXXXXX
 
 
Answered by Dr. Pankaj Malhan 5 minutes later
Thanks .

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor